Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

citalopram - does it make you itch?

(7 Posts)
mumonahottinroof Tue 08-Mar-11 10:19:39

I've been on citalopram since Oct and all very good.

Except suddenly I've started to have unbearbaly itchy skin. No rash, just sore.

I'm wondering if this might be a side effect. Anyone else? Thanks

Curiousmama Tue 08-Mar-11 10:20:25

Have you read the leaflet in the box? Pretty sure it says it can happen?

mumonahottinroof Tue 08-Mar-11 10:23:48

I've chucked away leaflet, as fas as I remember it says anything can happen! It's the fact I've been on it for a while and it's suddenly kicked in ..

bittersweetvictory Tue 08-Mar-11 11:11:27

Im not on citalopram now as is didnt agree with me but still had the leaflet in the house and found this bit.
•Signs of an allergic reaction include, unexplained rash,
◦Hives
◦Itching
◦Unexplained swelling
◦Wheezing
◦Difficulty breathing or swallowing
but since you have been on it since oct i would have thought that you would have had a reaction by now if you were allergic but maybe no, hope this helps.

bittersweetvictory Tue 08-Mar-11 11:14:23

dont know where the numbers came from lol, i looked up the leaflet i had on the internet and copied and pasted that bit.

Curiousmama Tue 08-Mar-11 16:32:25

Allergies usually happen when it's something you've already been taking/eating/using afaik? So it is possible?

I'd go to the GP if I were you.

mumonahottinroof Wed 09-Mar-11 09:59:56

Thank you

I am pretty sure it's hay fever grin. Will discuss with GP though

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now